The Steady Horizontal Flow of a Wall Jet Into a Large-Width Cavity

[+] Author and Article Information
K. O. Homan

Department of Mechanical Engineering, University of Nebraska-Lincoln, Lincoln, NE 68588

S. L. Soo

Department of Mechanical and Industrial Engineering, University of Illinois at Urbana-Champaign, Urbana, IL 61801

J. Fluids Eng 120(1), 70-75 (Mar 01, 1998) (6 pages) doi:10.1115/1.2819664 History: Received May 31, 1996; Revised August 04, 1997; Online December 04, 2007


This paper treats the steady flow of a wall jet into a large-width cavity for which the primary axis is normal to the direction of the jet inflow. Numerical solutions of the two-dimensional Navier-Stokes equations are computed for inlet Reynolds numbers of 10 to 50 and tank width to inlet height ratios of 16 to 128. The length and velocity scales of the wall jet boundary layer exhibit close agreement with the classic wall jet similarity solution and published experimental data but the width of the region for which the comparison proves to be favorable has a limited extent. This departure from a self-similar evolution of the wall jet is shown to result from the finite domain width and its influence on the large recirculation cell located immediately above the wall jet boundary layer.

Copyright © 1998 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In